# SDR 2011FA0000555

- Difficulty date: April 7, 2011
- Submitted: August 31, 2011
- Operation: General aviation
- Aircraft: N4WF
- Make and model: Piper PA-31T
- Aircraft serial: 31T8020025
- Aircraft time: 2,237 hours
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Hose
- Part number: AE7010201K0240
- Condition: Leaking
- Location: Oil Pressure
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

ACFT HAD DEPARTED AND WAS ENROUTE AT CRUISE ALTITUDE. PILOT NOTICED DROP IN OIL PRESSURE ON LT ENGINE. DIVERTED, UPON ARRIVAL WHEN EXITING ACFT, FOUND ENGINE OIL SPREAD FROM REAR OF LT ENGINE COWLING ACROSS LT LOWER WING AND FLAP AND ONTO REAR FUSELAGE. OIL LEVEL ON LT ENGINE DIPSTICK SHOWED AT BOTTON OF DIPSTICK. REMOVED TOP LT COWLING AND INSPECTED ACCESSORY SECTION OF ENGINE. NO OBVIOUS SIGNS OF LEAK. WASHED ENGINE AND SERVICED WITH 8 QTS. BP2380 AND MOTORED ENGINE TO BUILD UP OIL PRESSURE. PRESSURE CAME UP TO 60 P.S.I. AND RECHECKED ACCESSORY SECTION. FOUND OIL DRIPPING OFF OF LOWER HOSE BETWEEN OIL COOLER AND ACCESSORY SECTION.  REMOVED HOSE AND FOUND HOSE SATURATED UNDER FIRESLEEVE. REMOVED FIRESLEEVE AND FOUND IN AREA WHERE RADIUS WAS VERY TIGHT STEEL BRAIDING HAD CRACKED AND CUT INTO RUBBER HOSE. REPLACED HOSE ASSY WITH NEW HOSE ASSY, PN AE7010201K0240.  WASHED ACCESSORY SECTION WITH SOLVENT AND PERFORMED LOW POWER ENGINE RUN.  NO LEAKS FOUND. TOPPED OFF ENGINE OIL. OWNER PERFORMED LOCAL FLIGHT AND ON RETURN ONLY RESIDUAL OIL WAS FOUND COMING FROM LOWER COWLING.  ACCORDING TO OWNER ALL ENGINE HOSES HAD BEEN REPLACED A SHORT TIME BEFORE THIS INCIDENT.
